• question-icon

    What causes increased socialization, talking, overspending and rigid behaviour in an elderly woman?

default
Posted on Mon, 30 May 2016 in General Health
Question: I am asking about the remedy for some psychological developments occurs in my mother in past few days:
1.)She keeps on asking anything unless she gets it, most of the time she is asking it for someone else.
2) She cries very often (wanted to tell you she is very emotional lady and always worries for others, so this happens always in her case).She become very stubborn about her choice if she is in market. But mostly she purchases for others.
3) she takes things personally and no one should deny for anything.
4) too much feelings about poor kids, she often buying clothes and toys for them.
5) Too much offering money to poors. whatever comes in her mind like Rs 500, rs 1000 or anything she will ask us to give to poor almost every time he sees any poor. when we handover the money in her hand she even don't see the denomination and just handover to the poor as early as possible whatever we give.
6) She is able to remember things well, if you ask anything she is able to answer it.
7) she sleeps very less i.e. in the night when she was given sleeping pills she sleeps for 4 -5 hours in whole day.
8) Continuously involved in one activity or the other restlessly.
9) Talks very much and continuously even endless talks over telephone.
10) unlike earlier she is less concern about the son and husband.
11) she use to say to my father that throughout life she was not given money and now when she is asking to spend what is the problem in it.

Sir, in addition to the above i would like to give some details about her past that she lived along with my father and away from her two sons throughout life because my father was having rural postings and at that time also she was very much wanting to live with her two sons for which. Thus living away from her two sons was very difficult for her.
doctor
Answered by Dr. Ashish Mittal 8 hours later
Brief Answer:
She appear to have Manic episode.

Detailed Answer:
Hello,
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
• 57 year old female
• Known case of diabetes, hypertension, thyroid and kidney problem. Controlled with treatment.
• Complains of: Increase socialization, Increase talk, overspending, rigid behavior.


From the history it appear that she is probably suffering from Mania. In Mania common symptom are:
Overactivity, irritability, increase happiness, increase talk, overspending, decrease need for sleep and overreligiosity.

In such case, patient is unable to understand her state of mind due to illness process, it is better to meet nearby psychiatrist first (Not Psychologist). As she will not recognize her symptoms try to persuade her for treatment of common symptoms like: stress, anxiety, sleep problem, any headache or other pain complaint, effect of blood pressure and fear.

Search nearby psychiatrist and visit psychiatrist with patient (without patient if she does not go) to confirm diagnosis and start treatment. Sometime forced treatment, medicines in food or short admission may be needed in uncooperative patients. Treatment with medicines like antipsychotics, mood stabilizers and benzodiazepines may require in her case after assessment. There is also need to check T3/T4/TSH level (for thyroid function) in current state.

I hope this information has been both informative and helpful for you.
Wishing her good health.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashish Mittal 25 hours later
Hello Sir,

As per your suggestion we checked nearby psychiatrist.
Please find below the suggested points ( Could not able to take patient along to the psychiatrist):

1) She asked to stop taking Feliz-S(10mg) anymore (already she had this medicine for the past 1 month).

2) Recommend two medicine (attached the Dr. XXXXXXX XXXXXXX prescription) :
* Tab Oxcarb(150), 1 tablet twice in a day for 1 week
* Tab Trazine H, half tablet twice in a day for 1 week.

3) Asked for the feedback from us after 1 week and told to get patient along is good.


So we have not started yet with above recommend medicines by Dr. XXXXXXX please help us to decide whether we should start with above medication
or do let us know your opinion please.

Thanks & Regards,
XXXXX
doctor
Answered by Dr. Ashish Mittal 21 hours later
Brief Answer:
You may start treatment.

Detailed Answer:
Hello

Thanks for follow up,

It is very important to stop Feliz in current stage.

It is also better to follow current psychiatrist advice.

take care
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ashish Mittal

Psychiatrist

Practicing since :2004

Answered : 1858 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Tsh level

doctor1 MD

i have been gone through the medical healthch check-up.I need your input over the attached reports. Please answer the following of my concerns : 1....

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE...

doctor1 MD

My Wife has gone through the medical health check-up.I need your input over the attached reports.

doctor1 MD

Hi. Can you tell me if there is any connection between hypothyroidism and polymenorrhea? I had half of my thyroid removed 8 years ago and I am now...

doctor1 MD

I have 2 thryroid nodules, thyroid antibodies very low vitamin d levels but TSH tests come back normal. Doctors say I do not need treatment for...

doctor1 MD

My 12 year old daughter is 137.50cm or 54 1/2 inches in height. She was referred to an endocrinologist for evaluation. Diagnosed with hashimotos....

doctor1 MD

Hi, I am a 31 year old female and am a little worried about thyroid levels in body.
My report shows TSH level of 3.57
T3 serum 3.27 and T4 1.12
My...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ashish Mittal
  • Q - Taking lectopam for sleep. Getting poor sleep and feeling groggy. Can I...

  • Q - What is the average penile length for a 24 year old?

  • Q - Depressed and no desire to have sex. What treatment and medication...

  • Q - What happens if high dose of crocin tablets is taken at a time?

  • Q - Pain in shoulder blade, headache, giddiness and nausea. Diagnosed with...

  • Q - On medicine for anxiety and panic disorder. Any risk for heart related...

  • Q - Have reduced sex drive and facing soft erection. Required treatment?

  • Q - Why am I having testicle pain, penis pain and back pain while...

  • Q - Having erectile dysfunction and premature ejaculation problem. Not cured...

  • Q - Accidentally spilled hand sanitizer on penis. Having burning sensation....

backtotop2